Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 88, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at May 28, 2000, 6:34 PM CDT for Harrison County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2000, 6:34 PM CDT (23:34 UTC)
- Expired
- May 28, 2000, 7:05 PM CDT
- In force
- 31 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Harrison County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.6 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -270 J/kg
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
699 WUUS54 KLIX 282334 SVRNEW MSC047-290005- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 634 PM CDT SUN MAY 28 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS LA HAS ISSUED A... * SEVERE THUNDERSTORM WARNING FOR - SOUTHERN HARRISON COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 705 PM CDT * AT 630 PM CDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEARE BILOXI AFB MOVING SOUTHEAST AT 15 MPH. AT 612 PM BILOXI AFB REPORTED WINDS FROM THE NORTH AT 30 MPH WITH GUSTS TO 75 MPH. THE THUNDERSTORM WILL MOVE SOUTHEAST OVER THE COASTLINE AND OVER THE COASTALW ATERS WITHIN THE NEST 30 MINUTES. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:05 PM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, May 28, 3:05 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 305 PM CDT SUN MAY 28 2000 WILL KEEP A SMALL CHANCE OF PCPN OVER SOUTHEASTERN PORTION OF THE CWA FOR REMAINDER OF THIS AFTERNOON. COOLER TEMPS TONIGHT AND MON NIGHT WITH HOT AND DRY CONDITIONS THROUGH THE EXTENDED FORECAST PERIOD AS UPPER RIDGE BUILDS FROM THE WEST. MODELS IN GOOD AGREEMENT WITH MOVEMENT OF TROUGH THROUGH THE CWA THIS AFTERNOON AND THIS EVENING. NORTHERLY FLOW DEVELOPING TONIGHT WILL CONTINUE INTO TUE WITH SOUTHEASTERLY WINDS AND HUMID CONDITIONS RETURNING BY WED. MCB 64/94/65/96 0000 BTR 67/94/69/96 0000 MSY 70/94/70/95 1000 GPT 72/93/70/92 1000 .NEW...NONE LA...NONE. MS...NONE. 17
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.